Alert archive / New Mexico / Special Weather Statements in 2017
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 6, 2017, 2:48 PM MDT for Roosevelt County, New Mexico. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 2:48 PM MDT (20:48 UTC)
- Expired
- Aug 6, 2017, 3:15 PM MDT
- In force
- 27 min
- Issued by
- NWS Albuquerque, NM
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 75 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
459
WWUS85 KABQ 062048
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
248 PM MDT SUN AUG 6 2017
NMZ536-062115-
Roosevelt County-
248 PM MDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROOSEVELT COUNTY
UNTIL 315 PM MDT...
At 247 PM MDT, Doppler radar was tracking a strong thunderstorm near
Elida, or 20 miles southwest of Portales. This storm was nearly
stationary.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Elida.
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3385 10356 3395 10384 3398 10384 3411 10371
3405 10351
TIME...MOT...LOC 2047Z 023DEG 3KT 3403 10365
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:38 PM MDT, 10 minutes earlier.
Area forecast discussion, Aug 6, 2:38 PM MDT, 10 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 238 PM MDT Sun Aug 6 2017 .SYNOPSIS... A backdoor cold front will lead to an uptrend in storm coverage and intensity east of the Central Mountain Chain today and especially Monday evening when locally heavy rainfall and flash flooding are possible. More specifically, the East Central and Southeast Plains will be in for a round of heavy rain producing storms Monday evening overnight into Tuesday morning. Otherwise, a ridge of high pressure with build over New Mexico going into mid week, with a downtrend in daily rounds of storms and an uptrend in temperatures. Look for an uptrend in storms toward the end of the week and into next weekend as monsoonal moisture surges back over the state. && .DISCUSSION... Another relative down day in terms of storm coverage/intensity so far, except that a backdoor front across eastern New Mexico will likely lead to a convective uptrend over the next several hours. The latest LAPS convective analysis shows sbCAPE values of 2000-3000 J/Kg and LIs of -5 to -7C behind the front where surface dewpoint temperatures are in the low to mid 60s. Latest KFDX VAD wind profile shows decent directional shear in the lower atmosphere, so given the instability we're expecting some strong to potentially low-end severe storms late this afternoon and evening. Elsewhere this afternoon/evening, garden variety storms are expected with little wetting rain (i.e. >= 0.10"). Monday is looking more interesting in terms of severe and flash flood potential across the Eastern Plains behind the backdoor front. The 12z GFS and NAM shows significant QPF Monday afternoon and overnight across the East Central and Southeast Plains, possibly as far west as the highlands. Both models show PWATs increasing to near 2.0" in the Pecos River Valley south of Santa Rosa Monday evening, with relatively slow storm motion. For now, added a mention of locally heavy rainfall to portions of the Eastern Plains, but later shifts will need to look closer at the need for a flash flood watch for Monday night. Going into mid week, the upper high south of New Mexico will build over the state, leading to a convective downtrend with PWATs going below normal and temperatures trending back to near/above normal. Look for PWATs and storms to trend back up toward the end of the work week and into the weekend as the upper high shifts back south or southeast of New Mexico and another backdoor front helps to recharge moisture over the state. The 12z GFS, in particular, is painting a very wet picture for next weekend. 11 && .FIRE WEATHER... Daily rounds of afternoon convection and monsoonal moisture will continue through the forecast period. This will fire weather concerns fairly low over most of the region. Through Wednesday, the bulk of the convection will remain over the eastern half of the as the ridge axis recenters along the AZ/NM border. This will produce a drying trend over the western half of the state with daytime RH values lowering into the 20-30 percent range west of the Central Mountains. The driest day is expected to be Wednesday with minimum RH values in the 15-20 percent range over west central New Mexico. Overnight recoveries during this time will remain excellent with values over 65 percent. Haines values will also peak on Wednesday with values of 4-5 over most of western NM with an area of 6 near the Four Corners region. Winds will remain 10 mph or less over most of the forecast area through mid-week. By Thursday, the ridge axis will shift back eastward, allowing for showers and thunderstorms to return to the west and diminish slightly over the east. Minimum RH values will respond accordingly with minimums in the 25-35 percent rage with excellent recoveries. 54/Fontenot && .AVIATION... 18Z TAF CYCLE && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 59 89 61 90 / 20 10 0 5 Dulce........................... 52 83 53 83 / 50 30 10 20 Cuba............................ 56 83 55 83 / 40 20 10 20 Gallup.......................... 54 86 52 87 / 10 5 0 0 El Morro........................ 51 83 51 84 / 10 5 0 5 Grants.......................... 52 86 53 87 / 10 5 5 5 Quemado......................... 55 84 56 85 / 10 5 0 0 Glenwood........................ 61 91 62 91 / 10 5 0 0 Chama........................... 48 75 49 76 / 60 40 20 20 Los Alamos...................... 58 79 58 80 / 50 40 30 20 Pecos........................... 55 78 57 79 / 60 30 50 20 Cerro/Questa.................... 52 76 51 77 / 70 60 30 30 Red River....................... 46 68 47 69 / 70 60 40 30 Angel Fire...................... 45 71 46 73 / 70 60 60 30 Taos............................ 53 79 51 81 / 60 40 40 20 Mora............................ 51 73 52 75 / 70 60 60 30 Espanola........................ 59 84 60 85 / 40 30 20 20 Santa Fe........................ 58 83 60 82 / 50 20 30 20 Santa Fe Airport................ 56 85 58 86 / 30 20 20 10 Albuquerque Foothills........... 64 88 64 89 / 20 5 20 10 Albuquerque Heights............. 65 89 66 90 / 20 5 10 5 Albuquerque Valley.............. 63 91 63 92 / 20 5 10 5 Albuquerque West Mesa........... 65 89 65 90 / 20 5 10 10 Los Lunas....................... 62 92 63 92 / 20 5 10 5 Rio Rancho...................... 66 89 64 90 / 20 5 10 10 Socorro......................... 67 92 65 93 / 20 5 10 10 Sandia Park/Cedar Crest......... 56 83 56 84 / 30 10 30 20 Tijeras......................... 60 85 58 85 / 20 10 30 20 Moriarty/Estancia............... 59 85 57 86 / 20 20 30 10 Clines Corners.................. 55 80 56 81 / 30 30 50 20 Gran Quivira.................... 60 84 58 84 / 20 20 20 10 Carrizozo....................... 61 87 61 86 / 10 10 20 20 Ruidoso......................... 58 79 56 79 / 20 40 50 30 Capulin......................... 54 72 54 74 / 70 60 60 40 Raton........................... 54 75 54 79 / 60 60 60 40 Springer........................ 55 77 56 80 / 60 60 60 30 Las Vegas....................... 53 76 52 78 / 60 60 60 30 Clayton......................... 61 75 58 77 / 60 50 60 30 Roy............................. 59 76 57 76 / 70 60 60 30 Conchas......................... 65 83 62 84 / 60 40 50 20 Santa Rosa...................... 63 82 61 83 / 60 30 60 20 Tucumcari....................... 65 83 63 85 / 60 40 50 20 Clovis.......................... 66 81 62 81 / 60 50 50 20 Portales........................ 67 82 63 82 / 60 40 60 20 Fort Sumner..................... 67 84 63 83 / 50 30 60 20 Roswell......................... 68 89 65 86 / 30 30 60 20 Picacho......................... 65 83 61 81 / 30 40 60 40 Elk............................. 62 81 59 79 / 20 50 60 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 11
Hazardous weather outlook, Aug 6, 3:38 AM MDT, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 338 AM MDT Sun Aug 6 2017 NMZ501>540-071100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 338 AM MDT Sun Aug 6 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Showers and thunderstorms with locally heavy rainfall will impact eastern NM today and tonight. There is also a marginal risk for severe thunderstorms across the eastern plains where large hail and strong downburst winds are possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Heavy rainfall is expected Monday through Thursday along and east of the central mountain chain, where localized areas of flash flooding may occur. The most susceptible areas will be within steep terrain and where heavy rainfall has saturated soils over the past week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. Guyer
In the hours before
Special weather statement, Aug 6, 2:42 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
242 PM MDT SUN AUG 6 2017
NMZ515-529-062115-
Northeast Highlands-East Slopes Sangre de Cristo Mountains-
242 PM MDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL COUNTY
UNTIL 315 PM MDT...
At 241 PM MDT, Doppler radar was tracking a strong thunderstorm over
Las Vegas, moving northeast at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Las Vegas, Storrie Lake State Park, Romeroville and Montezuma.
This includes Interstate 25 between Mile Markers 340 and 360.
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3578 10507 3556 10492 3550 10525 3566 10536
3581 10513 3581 10511
TIME...MOT...LOC 2041Z 239DEG 5KT 3562 10523Special weather statement, Aug 6, 2:48 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
248 PM MDT SUN AUG 6 2017
NMZ536-062115-
Roosevelt County-
248 PM MDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROOSEVELT COUNTY
UNTIL 315 PM MDT...
At 247 PM MDT, Doppler radar was tracking a strong thunderstorm near
Elida, or 20 miles southwest of Portales. This storm was nearly
stationary.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Elida.
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3385 10356 3395 10384 3398 10384 3411 10371
3405 10351
TIME...MOT...LOC 2047Z 023DEG 3KT 3403 10365The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:42 PM MDT | Special Weather Statement | ABQ | San Miguel | 33 min |
| Aug 6, 2:52 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 113 min |
| Aug 6, 3:25 PM MDT | Special Weather Statement | ABQ | San Miguel | 35 min |
| Aug 6, 3:27 PM MDT | Special Weather Statement | ABQ | Roosevelt | 33 min |
| Aug 6, 3:58 PM MDT | Areal Flood Advisory | ABQ | Guadalupe | 2 hr |
| Aug 6, 4:02 PM MDT | Special Weather Statement | ABQ | Roosevelt | 28 min |
| Aug 6, 4:10 PM MDT | Special Weather Statement | ABQ | De Baca | 35 min |
| Aug 6, 4:22 PM MDT | Special Weather Statement | ABQ | De Baca | 23 min |
| Aug 6, 4:25 PM MDT | Special Weather Statement | ABQ | San Miguel | 35 min |
| Aug 6, 4:54 PM MDT | Areal Flood Advisory | ABQ | De Baca, Quay, Roosevelt | 111 min |
| Aug 6, 4:59 PM MDT | Special Weather Statement | ABQ | Guadalupe | 31 min |
| Aug 6, 5:05 PM MDT | Areal Flood Advisory | ABQ | Union | 115 min |
| Aug 6, 5:18 PM MDT | Special Weather Statement | ABQ | De Baca | 27 min |
| Aug 6, 5:23 PM MDT | Areal Flood Advisory | ABQ | De Baca | 112 min |
| Aug 6, 5:27 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 30 min |
| Aug 6, 5:31 PM MDT | Special Weather Statement | ABQ | Guadalupe | 29 min |
| Aug 6, 5:47 PM MDT | Special Weather Statement | ABQ | Harding | 28 min |
Nearby
Special Weather Statements in New Mexico, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.